Alert archive / Michigan / Frost Advisories in 2016
Frost Advisory 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this frost advisory at Oct 9, 2016, 2:30 PM EDT for 16 counties in Michigan. It took effect at Oct 10, 2016, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2016, 2:30 PM EDT (18:30 UTC)
- In effect from
- Oct 10, 2016, 2:00 AM EDT
- Expired
- Oct 10, 2016, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Grand Rapids, MI
Counties Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kent County, MI, Lake County, MI, Mecosta County, MI, Montcalm County, MI, Newaygo County, MI, Osceola County, MI
The radar
The Grand Rapids radar (KGRR), 50 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
651 WWUS73 KGRR 091830 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 230 PM EDT SUN OCT 9 2016 MIZ038>040-044>046-051-052-057>059-065>067-073-074-100230- /O.NEW.KGRR.FR.Y.0004.161010T0600Z-161010T1300Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-BARRY-EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING... BATTLE CREEK...JACKSON 230 PM EDT SUN OCT 9 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. HAZARDOUS WEATHER... * WIDESPREAD FROST DEVELOPING EARLY MONDAY MORNING. * TEMPERATURES FALLING TO 34 TO 36 DEGREES EARLY MONDAY MORNING. * ISOLATED LOW TEMPERATURE READINGS AROUND THE FREEZING MARK. IMPACTS... * EXPOSED VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ LAURENS
2 follow-up statements
122 WWUS73 KGRR 100749 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 349 AM EDT MON OCT 10 2016 MIZ038>040-044>046-051-052-057>059-065>067-073-074-101300- /O.CON.KGRR.FR.Y.0004.000000T0000Z-161010T1300Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-BARRY-EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING... BATTLE CREEK...JACKSON 349 AM EDT MON OCT 10 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... HAZARDOUS WEATHER... * WIDESPREAD FROST IS EXPECTED EARLY THIS MORNING. * TEMPERATURES FALLING TO 34 TO 36 DEGREES BY SUNRISE. * ISOLATED LOW TEMPERATURE READINGS AROUND THE FREEZING MARK. IMPACTS... * EXPOSED VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ WDM
096 WWUS73 KGRR 101304 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 904 AM EDT MON OCT 10 2016 MIZ038>040-044>046-051-052-057>059-065>067-073-074-101415- /O.EXP.KGRR.FR.Y.0004.000000T0000Z-161010T1300Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-BARRY-EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING... BATTLE CREEK...JACKSON 904 AM EDT MON OCT 10 2016 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at Oct 9, 1:46 PM EDT, 44 minutes earlier.
Area forecast discussion, Oct 9, 1:46 PM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 146 PM EDT SUN OCT 9 2016 LATEST UPDATE... Aviation/Hydrology .SYNOPSIS... Issued at 308 AM EDT Sun Oct 9 2016 A large Canadian high pressure system will cross Lower Michigan today bringing partly sunny skies with near normal afternoon temperatures. Tonight will be a little chilly with patchy frost expected north and east of Grand Rapids. Sunshine and slight warmer temperatures are expected Monday. The warmer air comes back Tuesday bringing more clouds. Showers are expected Wednesday afternoon into early Thursday as another cold front moves through the area. && .SHORT TERM...(Today through Tuesday) Issued at 308 AM EDT Sun Oct 9 2016 The only real issue of concern with this forecast is the threat of frost over northern area tonight (early Monday morning). Otherwise I see a slow warm up in the afternoon temperatures through Tuesday. An omega block from the Bering Sea to eastern Canada will keep the northern branch of the polar jet stream north of Michigan through this forecast period. That will effectively keep the really cold polar air in Canada for the time being and only allow brief shots of cold air that will be followed by brief warm ups. A shortwave rotating around that large upper low, currently centered near Baffin's Island, has created the clouds early this morning but that shortwave should quickly move out of the area by late this morning. That will allow shortwave ridging to move in for tonight into Monday. That will mean mostly clear skies tonight and Monday. A much stronger shortwave rotating around the upper low will lead to a surge in warm air on Tuesday. This will bring a lot of mid clouds but no precipitation on Tuesday. With the high moving out of the area tonight, winds will start out light across the area but being on the west side of the high we will get stronger winds in the boundary layer overnight. That should keep temperatures from falling down enough to result in a significant frost/freeze threat. Even so, the northeast sections of the CWA will likely see some patchy frost early Monday morning. .LONG TERM...(Tuesday night through Saturday) Issued at 308 AM EDT Sun Oct 9 2016 Our main item of interest in the long term portion of the forecast remains the frontal system that is expected to pass through the area centered on Wednesday/Wednesday night. Not much has changed with this scenario. The strong upper system over the Pacific NW is expected to translate across the nrn portion of the country. This will push a cold front through Wed afternoon/evening. Ahead of it, we will see mild air before rain chances will increase through the day. Instability continues to look a little too limited at this time to insert thunder in the fcst. Best instability will remain south of the area. Drier weather will return behind the front for at least Thu and likely Fri. Temps will cool off a bit also. We will see a nice push of Canadian air drop south into the area ahead of a fairly decent Canadian ridge. We have left the fcst dry for the time being for Fri and Sat, although the chance of rain is not zero those days. The models are hinting at a short wave coming out of the Plains on Thu. This will have some rain with it initially to our SW. It should tend to dry up as another trough digs across the Wrn U.S. and builds a ridge just west of us. Also, the wave will encounter dry air initially over the area from the Thu ridge with no significant gulf moisture transport expected up here. We will watch for the potential to add some small chcs of rain to Fri and Sat. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 146 PM EDT Sun Oct 9 2016 VFR weather with sfc winds at or below 10 knots will prevail through tomorrow. A BKN-OVC deck of clouds with bases around 4000 ft AGL will dissipate with sunset leaving CLR skies tonight. Some high cirrus clouds should arrive from the southwest on Monday. && .MARINE... Issued at 308 AM EDT Sun Oct 9 2016 No significant marine issues until Monday night ahead of that next frontal system. Then we may need small craft advisories once again. && .HYDROLOGY... Issued at 146 PM EDT Sun Oct 9 2016 Total precip over the next 7 days is generally expected to be 0.50" or less across the region. This will have minimal to no effect on main stem rivers unless locally heavier storms develop. At this point the pattern does not suggest this threat. Rivers continue holding within banks. && .GRR Watches/Warnings/Advisories... MI...None. LM...None. && SYNOPSIS...WDM SHORT TERM...WDM LONG TERM...NJJ AVIATION...Meade HYDROLOGY...Hoving MARINE...WDM
Hazardous weather outlook, Oct 9, 3:16 AM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 316 AM EDT SUN OCT 9 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-100730- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 316 AM EDT SUN OCT 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS EXPECTED TONIGHT NORTH AND EAST OF GRAND RAPIDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-100730- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 316 AM EDT SUN OCT 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS AND WAVES MAY BECOME HAZARDOUS TO SMALL CRAFT MONDAY NIGHT AND THAT WILL CONTINUE THROUGH A GOOD PART OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WDM
Nearby
Frost Advisories in Michigan, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.